• Letrazole side effects

    Asked by Valentinegirl on Tuesday, September 27, 2016

    Letrazole side effects

    The two worst side effects that I am experiencing on letrazole is weight gain (25 lbs) and joint pain. The joint pain and stiffness seems to be getting worse. A few questions: has anyone managed to lose weight while still on this med? I keep a pretty healthy diet. Does the joint pain go away once I am finally through taking this med? And has anyone used yoga as an effective way of lessening the joint pain? Thanks!!!

    8 Answers from the Community

    8 answers
    • Jbro's Avatar
      Jbro

      I've been taking letrozole for a little over a week and can already feel the joint pain starting. I was on anastrozole for a while, switched to exemestane, then tamoxifen - ugh! I have two years left and this is my last effort with these drugs. I seem to react badly to all of them...

      about 1 year ago
    • Pinny's Avatar
      Pinny

      I take Cymbalta along with my Letrozole and it helps tremendously. I've also lost 15lbs so far.

      about 1 year ago
    • JJoy's Avatar
      JJoy

      I was first on Letrazole then on tamoxifen and couldn't tolerate either because they put me into a severe depression. Has anyone else had this problem? I also had a lot of joint and muscle pain but this was tolerable compared to the depression.

      about 1 year ago
    • Jbro's Avatar
      Jbro

      That's why I stopped the tamoxifen - I've never had any depression issues in the past and I didn't want to add an anti-depressant to my list of drugs. I felt much better after a couple of weeks off of it. The depression is gone but my joint pain is coming back on the letrozole. I try to stay very active (tennis, walking, weight training) which helps a bit but I hate feeling 100 years old at 59!

      about 1 year ago
    • ChicagoSandy's Avatar
      ChicagoSandy

      I have to be vigilant about sugar & starch—and portions, or else my weight creeps back up. Probiotics and GTF chromium (helps with carb metabolism) tends to help. So does walking and asking myself occasionally “am I really hungry—or just thirsty, bored or just craving something in particular?”. On a trip to Italy I even managed (after taking a prescribed diuretic to treat edema upon my return caused by too much sodium and standing too much) to lose two pounds. So it’s possible—just much, much harder. The joint pain’s not too bad (knock wood) and the hot flashes are only night sweats—keeping the bedroom cool takes care of that. Got a trigger thumb, but a cortisone shot kicked in eventually.

      about 1 year ago
    • JJoy's Avatar
      JJoy

      I was treated successfully for depression until I was put on Letrazole then tamoxifen . I stopped both but the depression lingers and I fear the hormone blockers have damaged me permanently. My journey with breast cancer was not nearly as bad as the depression I am experiencing now.

      about 1 year ago
    • ChicagoSandy's Avatar
      ChicagoSandy

      I’m glad that Wellbutrin XL/bupropion, my long-term maintenance antidepressant (a selective norepinephrine reuptake inhibitor, or SDRI) doesn’t interfere with letrozole’s enzymatic pathway the way it would tamoxifen’s—before cancer, I had tried Effexor with very poor results (nausea, anxiety, little impact on depression). I may be stressed by cancer, but at least my biochemical depression has been held at bay. I’ve found Wellbutrin to be totally “transparent,” i.e., no side effects, and it has always helped me resist cravings. (That’s why it’s prescribed, as “Zyban,” for smoking cessation).

      about 1 year ago
    • JJoy's Avatar
      JJoy

      I've always kept my depression under control with abilify. I'm not sure just an antidepressant would work for me. My psychiatrist tells me I need the mood stablizer. I am just wondering how long I can go without therapy before the cancer returns. See my oncologist in a month. Hope he has a solution.

      about 1 year ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more breast cancer questions.  Also, don't forget to check out our Breast Cancer page.